On independent sets

Forbes, Anthony; Grannell, Mike and Griggs, Terry (2005). On independent sets. Mathematica Slovaca, 55(4) pp. 375–377.


In a general set-theoretic context, an independent set is defined as a set which avoids certain specified structures called blocks. A formula is given for the number of independent sets of cardinality $k$ in terms of the numbers of configurations (i.e. non-empty collections) of blocks.

Viewing alternatives

No digital document available to download for this item

Item Actions